MAUDE Adverse Event Report: COVIDIEN LP E2781R-28ASP OPTI4 CURVED SPAT; LAP ELECTRODE, CURVED SPATULA TIP

COVIDIEN LP E2781R-28ASP OPTI4 CURVED SPAT; LAP ELECTRODE, CURVED SPATULA TIP
Model Number E2781RS
Medical Device Problem Code Energy Output Problem (1431)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/05/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Date of initial report : (b)(6) 2016.The incident device has been received and is under evaluation.When the device evaluation is complete a follow-up report will be submitted.
 
Event or Problem Description
The customer originally reported that during a proctectomy, the tip of the device melted and sparked.Another device was then used to complete the procedure with no patient injury.The device was returned for evaluation and the area around where the electrode melted failed hipot testing.
 
Additional Manufacturer Narrative
(b)(4).Date of initial report: 09/06/2016.Date of follow-up report: 10/05/2016.Evaluation of the incident device found blood inside the tube and on the spatula tip.The insulation was melted at the aspiration holes.The device failed hipot testing at the location of the melted insulation.The excessive blood inside the aspirator tube created a conductive path between the active electrode and the external surface of the electrode insulation.The instructions for use warns irrigation fluid must be cleared and suction activated prior to activation the electrosurgical handset to prevent this type of occurrence.This product is hipot tested prior to release.Review of the manufacturing non-conformance records found the product was released meeting specifications.

Brand Name
E2781R-28ASP OPTI4 CURVED SPAT
Common Device Name
LAP ELECTRODE, CURVED SPATULA TIP
Manufacturer (Section D)
COVIDIEN LP
5920 longbow drive
boulder CO 80301
MDR Report Key5928705
Report Number1717344-2016-00831
Device Sequence Number16363486
Product Code GEI
UDI-Device Identifier10884524000701
UDI-Public0110884524000701
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K964175
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/02/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberE2781RS
Device Catalogue NumberE2781RS
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/31/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 09/02/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date09/06/2016
Supplement Report FDA Received Date10/06/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1